Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Baltimore/Washington

May 26, 2012Morgan County, West Virginia; Allegany County, Washington County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at May 26, 2012, 7:17 PM EDT for Morgan County, West Virginia; Allegany County, Washington County, Maryland. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 7:17 PM EDT (23:17 UTC)
Expired
May 26, 2012, 8:00 PM EDT
In force
43 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Allegany County, MD, Washington County, MD, Morgan County, WV

The radar

The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS51 KLWX 262317
SVRLWX
MDC001-043-WVC065-270000-
/O.NEW.KLWX.SV.W.0028.120526T2317Z-120527T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHWESTERN MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  NORTHEASTERN ALLEGANY COUNTY IN WESTERN MARYLAND...

* UNTIL 800 PM EDT

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 23 MILES NORTH OF FISHERS BRIDGE...OR 21 MILES NORTHWEST OF
  SPOHRS CROSSROADS...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLEGROVE...
  FOREST PARK...
  HANCOCK...
  BERKELEY SPRINGS...
  BERRYVILLE...
  GREAT CACAPON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3973 7811 3969 7808 3951 7834 3973 7853
      3973 7852 3973 7839
TIME...MOT...LOC 2316Z 311DEG 17KT 3984 7841

$$
BPP
2 follow-up statements
546 
WWUS51 KLWX 262338
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 PM EDT SAT MAY 26 2012

MDC001-043-WVC065-270000-
/O.CON.KLWX.SV.W.0028.000000T0000Z-120527T0000Z/
WASHINGTON MD-MORGAN WV-ALLEGANY MD-
738 PM EDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ALLEGANY...MORGAN AND WASHINGTON COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR BARNES GAP...OR 13 MILES NORTHWEST OF VALLEY VIEW...
MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LITTLE ORLEANS...
  GREAT CACAPON...
  HANCOCK...
  BERRYVILLE...
  BERKELEY SPRINGS...
  FISHERS BRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3973 7811 3969 7808 3951 7834 3973 7853
      3973 7852 3973 7839
TIME...MOT...LOC 2337Z 330DEG 27KT 3972 7835

$$
BPP
767 
WWUS51 KLWX 262353
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT SAT MAY 26 2012

MDC001-043-WVC065-270002-
/O.EXP.KLWX.SV.W.0028.000000T0000Z-120527T0000Z/
WASHINGTON MD-MORGAN WV-ALLEGANY MD-
753 PM EDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 800 PM EDT FOR
ALLEGANY...MORGAN AND WASHINGTON COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3973 7811 3969 7808 3951 7834 3973 7853
      3973 7852 3973 7839
TIME...MOT...LOC 2352Z 330DEG 27KT 3962 7828

$$
BPP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:34 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, May 26, 2:34 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT SAT MAY 26 2012

.SYNOPSIS...

HIGH PRESSURE WILL REMAIN OVER THE REGION BRINGING HOT AND HUMID
CONDITIONS THROUGH THE MEMORIAL DAY WEEKEND. A COLD FRONT WILL
IMPACT THE REGION DURING MIDWEEK. A TROUGH OF LOW PRESSURE
MAY MOVE THROUGH THE MID-ATLANTIC REGION LATE NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...

FOR THE NEXT SVRL HRS OUR EYES WL BE ON TSTM DVLPMNT OVR THE
HIGHLANDS AND ACROSS CENTRAL PA. OVERALL STEERING WIND FIELD IS
FM THE NNW AT 5-10 KT. BLV STORMS IN THE HIGHLANDS WL WEAKEN AS THEY
MOVE...WHILE THE PA STORMS WL MAKE A SLOW TREK TOWARDS THE MASON-
DIXON. QUSTN IS GIVEN THE LGT STEERING FLOW WL THEY MAKE IT INTO
MD B4 HTG BEGINS TO WEAKEN? HV ADDED 30-20 POPS FM THE PA BORDER
TO BALT THRU THE EVE HRS. RDR SHIFT/EVE SHIFT WL CONTINUE TO
MONITOR.

AFTERWARDS ANOTHER WARM & HUMID EVE IS ON TAP FOR THE AREA. AGN
THERE IS THE PSBLTY OF LGT FOG DVLPMNT LATE TNGT W OF I-95.
MAJORITY OF CWA WL SEE LOW TEMPS IN THE MU60S. CITIES WL ONLY DROP
INTO THE L70S. HIGHLANDS A60.

&&

.SHORT TERM /SUNDAY/...

HIGH PRES RDG WL RMN IN CONTROL OF THE WX SUNDAY. TEMPS WL AGN RUN
ABT 10 DEGS ABV NRML FOR THE END OF MAY - HIGHS NEAR 90 W/ SIMILAR HEAT
INDICIES. AFTN POP UP TSTMS AGN PSBL OVR THE MTNS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...

THE JET STREAM WILL REMAIN WELL NORTH OF THE AREA ERY NEXT WEEK AS
AN UPPER RIDGE ENCOMPASSES THE ERN CONUS. THE CORE OF THE WARM AIR
WILL BUILD OVERHEAD AS THE UPPER RIDGE AXIS SHIFTS EWD TOWARD THE
ERN SEABOARD. AT THE SFC...SLY RETURN FLOW AROUND THE WRN-ATLANTIC
HIGH WILL CONTINUE TO DRAW ATLANTIC MOISTURE TOWARD THE MID-ATLANTIC
REGION. THE SETUP WILL KEEP CONDITIONS HOT /MAX TEMPS IN THE LOWER
90S/ AND HUMID /DEWPOINTS IN THE UPPER 60S TO 70F/ WITH HEAT INDICES
IN THE MID TO PERHAPS UPPER 90S MON AND TUE.

WITH THE JET STREAM SO FAR NORTH...ANY SHORTWAVE TROUGHS RIDING ATOP
THE RIDGE SHOULD TRACK NORTH OF THE REGION THRU MON NGT. DAYTIME
HEATING IN CONJUNCTION WITH DEVELOPMENT OF TERRAIN CIRCULATIONS MAY
BE ENOUGH TO BREAK THE CAP...BUT COVERAGE OF AFTN/EVE CONVECTION
SHOULD BE VERY ISO AND CONFINED TO THE HIGHER TERRAIN THRU MON. THE
UPPER RIDGE WILL PROGRESS OFF THE ERN SEABOARD TUE AS AN UPSTREAM
TROUGH MOVES INTO THE UPPER MIDWEST. CHANCES FOR SHOWERS AND STORMS
WILL INCREASE TUE AFTN AND NGT AS A COLD FRONT APPROACHES FROM THE
WEST.

LARGE-SCALE PATTERN CHANGE IS EXPECTED DURING THE SECOND HALF OF THE
WEEK AS A RIDGE DEVELOPS OVER THE WRN CONUS WHILE TROUGHING SHIFTS
EWD OVER THE ERN CONUS. THE EXACT DETAILS OF THE FCST WILL DEPEND ON
WHAT HAPPENS WITH SUB-TROPICAL STORM BERYL AND ITS INTERACTION WITH
THE UPSTREAM TROUGH. AFTER THE COLD FRONT MOVES INTO THE REGION TUE
NGT...MODELS ARE TRENDING FOR THE FRONT TO STALL NEAR OR JUST EAST
OF THE CHSPK BAY AS THE REMNANTS OF BERYL PASS EAST OF THE DELMARVA
ON WED. ANOTHER WAVE OF LOPRES MAY DEVELOP IN THE SOUTHEAST STATES
AND IMPACT THE REGION LATE IN THE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...

VFR CONDS XPCTD TNGT. LGT FOG PSBL LATE TNGT COULD CAUSE VSBY TO
DROP BLO 3SM...BUT RAPIDLY IMPRVG AFTR SUNRISE.

PATCHY ERY MRNG FOG POSSIBLE AT THE TERMINALS MON AND TUE. AN ISO
POP-UP TSRA MAY DEVELOP IN VC OF THE WRN TERMINALS MON AFTN. A COLD
FRONT APPROACHES FROM THE WEST TUE. SCT SHRA/TSRA EXPECTED TUE AFTN
AND NGT.

&&

.MARINE...

IN THE CHES BAY ABV BALTIMORE ISOLD TSTMS ARE PSBL LATE THIS
AFTN/ERLY EVE. OTHERWISE NO PROBS ON THE WATERS OVRNGT/SUN.

RETURN FLOW AROUND HIPRES WILL YIELD S-SE WINDS AROUND 10-15 KT SUN
NGT THRU TUE. THE BEST CHANCE TO SEE HIGHER GUSTS TO 20 KT WILL BE
IN THE MAIN STEM OF THE MD CHSPK BAY DURING THE AFTN/EVE HRS MON AND
TUE...PARTICULARLY THOSE AREAS THAT ARE PRONE TO SLY CHANNELING. A
SCA MAY BE NEEDED.

A CHANCE FOR SHOWERS AND STORMS LATE TUE THRU ERY WED AS A COLD
FRONT APPROACHES FROM THE WEST.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...WOODY!/JRK
Hazardous weather outlook, May 26, 6:57 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT SAT MAY 26 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
657 PM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES IN THE MID 90S
ARE POSSIBLE SUNDAY THROUGH TUESDAY. PREPARE FOR THE HEAT IF YOU
PLAN TO ATTEND ANY OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS
IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN
POSSIBLE AND LIMIT PHYSICAL EXERTION.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LATE
MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
657 PM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS WESTERN MARYLAND AND
THE EXTREME EASTERN WEST VIRGINIA PANHANDLE THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES IN THE MID 90S
ARE POSSIBLE SUNDAY THROUGH TUESDAY. PREPARE FOR THE HEAT IF YOU
PLAN TO ATTEND ANY OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS
IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN
POSSIBLE AND LIMIT PHYSICAL EXERTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 26, 4:11 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT SAT MAY 26 2012

MDZ501-502-WVZ504-262045-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
411 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORM TO AFFECT ALLEGANY AND EASTERN MINERAL
COUNTIES...

AT 410 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MOUNT SAVAGE...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE LA VALE...RIDGELEY AND CUMBERLAND.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3954 7867 3951 7893 3972 7891 3972 7876
TIME...MOT...LOC 2010Z 347DEG 5KT 3969 7884

BPP
Special weather statement, May 26, 4:32 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT SAT MAY 26 2012

MDZ501-502-WVZ504-262100-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
432 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORM TO AFFECT ALLEGANY AND MINERAL COUNTIES...

AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF LONACONING...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE LONACONING AND FROSTBURG.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3963 7873 3941 7883 3950 7907 3966 7898
      3967 7897 3968 7896
TIME...MOT...LOC 2031Z 291DEG 13KT 3960 7901

BPP
Local storm report, May 26, 4:53 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             FROSTBURG               39.66N  78.93W
05/26/2012  E0.75 INCH       ALLEGANY           MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200156

TCH
Special weather statement, May 26, 4:57 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
457 PM EDT SAT MAY 26 2012

MDZ501-502-WVZ504-262130-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
457 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORM TO AFFECT ALLEGANY AND MINERAL COUNTIES...

AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDLOTHIAN...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE RIDGELEY AND FORT ASHBY.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3964 7871 3946 7878 3953 7903 3967 7895
TIME...MOT...LOC 2057Z 292DEG 7KT 3964 7893

BPP
Special weather statement, May 26, 5:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT SAT MAY 26 2012

WVZ506-262230-
EASTERN PENDLETON WV-
559 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON COUNTY...

AT 559 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF FRANKLIN...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE MOYERS AND SUGAR GROVE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3865 7932 3846 7924 3845 7926 3844 7942
      3844 7943 3845 7945 3864 7945
TIME...MOT...LOC 2159Z 351DEG 9KT 3858 7939

BPP
Special weather statement, May 26, 7:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 PM EDT SAT MAY 26 2012

MDZ003-502-WVZ051-270000-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
711 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND EASTERN
ALLEGANY COUNTIES...

AT 708 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES NORTH OF BELLEGROVE...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL MOVE SOUTH OF THE MASON DIXON LINE...AND AFFECT
EASTERN ALLEGANY...WASHINGTON AND MORGAN COUNTIES BETWEEN 730 PM AND
800 PM. SOME LOCATIONS IMPACTED INCLUDE BELLEGROVE...FOREST PARK AND
HANCOCK.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3973 7812 3971 7811 3957 7840 3973 7848
      3973 7839
TIME...MOT...LOC 2308Z 319DEG 23KT 3988 7837

BPP

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:32 PM EDTSpecial Weather StatementLWXMineral28 min
May 26, 5:59 PM EDTSpecial Weather StatementLWXPendleton31 min
May 26, 7:11 PM EDTSpecial Weather StatementLWXMorgan49 min
May 26, 4:11 PM EDTSpecial Weather StatementLWXAllegany34 min
May 26, 4:57 PM EDTSpecial Weather StatementLWXAllegany33 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.